Diane and Stan’s Journey: December 30, 2013

The year is winding down, and 2014 will soon be ushered in.  It has been a year full of challenges as you know, but it has also been a year full of blessings.  In the midst of all the struggles and life-changes, God has continued to be present and show us his full mercy and grace.

Diane is feeling well, as she has through all of this journey with cancer.  There will be more tests in January and more again in February.  That is the life of a cancer patient, but on this day we live in the fullness of God’s grace, as we will on those days of tests and those days when test results are made know.

Diane and I wish each of you who read this blog God’s riches blessings as you also enter into this New Year.

Diane and Stan’s Journey: December 17, 2013

Yesterday morning Diane woke up on the “spontaneity side of the bed” and eagerly said, “Let’s go to Sequim!”  (My sister and family live there.)  So we picked up Andrew, took the Bainbridge Ferry, stopped in Poulsbo and then enjoyed a very good visit with family in Sequim.  We just about got side-tracked with our Honda Element having engine trouble and then we also received the startling news that Diane’s cancer markers have begun to slide upward.  They are still low, but they now are moving in the wrong direction.  Furthermore, last Friday we learned that she had lost 5.2 pounds over the past month, the largest weight loss in a month’s period.

We did not allow this news to deter us from living as fully as we could in the day that God gave to us.  We continue to trust God and live one day at a time.  It was not, nor is not, easy for us to hear that her cancer markers are sliding upward, but God is in control and we will trust and live fully.

Diane and Stan’s Journey: December 3, 2013

How do I answer, “How’s Diane doing?”

She’s doing fine!  She’s holding in there!  Her spirits are good!  And there are a myriad  other possible, general responses, and yet….she has cancer and it takes a toll.

Most recently it seems as if one of the reactions to Terceva, the chemo drug that she takes every day for the rest of her life, has caused eye problems.  During the last few days her left eye lid has swollen so that they eye is nearly shut.  This morning it was a little better but her vision out of that eye was blurry.

When I went on line to see the side affects of Terceva, one of the “rare” side affects involves eye problems.  Yes, that is Diane, nothing totally normal, but rather she dabbles in the “rare” side of life!  Maybe that’s what her beautiful and in a broad scope of things these side affects are minimal compared to what others experience who take intravenous chemo, but they all add up and it becomes weary.  That is just where we are at the present time.

We are going to take a few days vacation at the end of this week and spend it with friends in Whatcom County.  Hoping this will be a time of renewal.